HomeClinical ToolsSgarbossa

❤️ Sgarbossa Criteria (MI in LBBB/Paced)

Detect acute MI in LBBB or ventricular pacing with the Sgarbossa criteria.

Clinical takeaway

Score ≥ 3 is highly specific but insensitive.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Interpret possible STEMI when the baseline ECG is paced or shows LBBB.

How it works

Concordant ST elevation ≥ 1 mm (5), concordant ST depression ≥ 1 mm in V1–V3 (3), discordant ST elevation ≥ 5 mm (2). ≥ 3 is specific for MI.

Key points

  • Score ≥ 3 is highly specific but insensitive.
  • Modified (Smith) criteria use ST/S ratio ≤ −0.25 for sensitivity.
  • Correlate with serial ECG and troponin.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Concordant ST elevation ≥ 1 mmNo
Concordant ST depression ≥ 1 mm in V1–V3No
Discordant ST elevation ≥ 5 mmNo

Sgarbossa0

  • Interpretation< 3 does not confirm MI — does not exclude it.
  • ModifiedModified Sgarbossa (Smith) replaces the 5 mm rule with discordant ST/S ratio ≤ −0.25 for greater sensitivity.
Concordant ST elevation ≥ 1 mmYes (+5)
Concordant ST depression ≥ 1 mm in V1–V3Yes (+3)
Discordant ST elevation ≥ 5 mmYes (+2)

Sgarbossa10

  • Interpretation≥ 3 is specific for acute MI in LBBB/paced rhythm.
  • ModifiedModified Sgarbossa (Smith) replaces the 5 mm rule with discordant ST/S ratio ≤ −0.25 for greater sensitivity.

Frequently asked questions

What is Sgarbossa Criteria (MI in LBBB/Paced)?
Detect acute MI in LBBB or ventricular pacing with the Sgarbossa criteria.
How is Sgarbossa Criteria (MI in LBBB/Paced) calculated? What is the core formula?
Concordant ST elevation ≥ 1 mm (5), concordant ST depression ≥ 1 mm in V1–V3 (3), discordant ST elevation ≥ 5 mm (2). ≥ 3 is specific for MI.
When is Sgarbossa Criteria (MI in LBBB/Paced) used?
Interpret possible STEMI when the baseline ECG is paced or shows LBBB.
What are the key clinical points for Sgarbossa Criteria (MI in LBBB/Paced)?
Score ≥ 3 is highly specific but insensitive. Modified (Smith) criteria use ST/S ratio ≤ −0.25 for sensitivity. Correlate with serial ECG and troponin.
What are the limits and cautions when using Sgarbossa Criteria (MI in LBBB/Paced)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Sgarbossa Criteria (MI in LBBB/Paced) calculated in practice? Can you show a worked example?
Inputs: Concordant ST elevation ≥ 1 mm No, Concordant ST depression ≥ 1 mm in V1–V3 No, Discordant ST elevation ≥ 5 mm No → Result: Sgarbossa 0(Interpretation: < 3 does not confirm MI — does not exclude it., Modified: Modified Sgarbossa (Smith) replaces the 5 mm rule with discordant ST/S ratio ≤ −0.25 for greater sensitivity.) Inputs: Concordant ST elevation ≥ 1 mm Yes (+5), Concordant ST depression ≥ 1 mm in V1–V3 Yes (+3), Discordant ST elevation ≥ 5 mm Yes (+2) → Result: Sgarbossa 10(Interpretation: ≥ 3 is specific for acute MI in LBBB/paced rhythm., Modified: Modified Sgarbossa (Smith) replaces the 5 mm rule with discordant ST/S ratio ≤ −0.25 for greater sensitivity.)

Other tools

🩸 MAP📈 QTc🩸 HAS-BLED❤️ HEART

中文版 →